Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 195, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 9, 2011, 10:14 PM CDT for Cowley County, Sumner County, Kansas. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2011, 10:14 PM CDT (03:14 UTC)
- Expired
- Jun 9, 2011, 11:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Cowley County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 59 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 10:32 PM CDT | HAIL 0.75 | Udall, KS | |
| Jun 9, 10:39 PM CDT | HAIL 0.75 | 3 Ne Winfield, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 3:49 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 3.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1216 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 2235 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
082 WUUS53 KICT 100314 SVRICT KSC035-191-100415- /O.NEW.KICT.SV.W.0195.110610T0314Z-110610T0415Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1014 PM CDT THU JUN 9 2011 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COWLEY COUNTY IN SOUTH CENTRAL KANSAS... EASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 1115 PM CDT * AT 1013 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OXFORD...OR 12 MILES WEST OF WINFIELD...AND MOVING EAST AT 50 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. * LOCATIONS IMPACTED INCLUDE... WINFIELD...GEUDA SPRINGS...ATLANTA...BURDEN...DEXTER...ROCK... STROTHER FIELD AIRPORT AND CAMBRIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3712 9734 3747 9733 3747 9653 3707 9653 TIME...MOT...LOC 0314Z 287DEG 44KT 3728 9717 WIND...HAIL 60MPH 0.88IN $$ KETCHAM
3 follow-up statements
541 WWUS53 KICT 100329 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1029 PM CDT THU JUN 9 2011 KSC035-191-100415- /O.CON.KICT.SV.W.0195.000000T0000Z-110610T0415Z/ SUMNER KS-COWLEY KS- 1029 PM CDT THU JUN 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY AND NORTHEASTERN SUMNER COUNTIES UNTIL 1115 PM CDT... AT 1022 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 50 TO 60 MPH WINDS...ALONG WITH PEA TO DIME SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ROSE HILL TO OXFORD...MOVING EAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... WINFIELD...ATLANTA...BURDEN...DEXTER...STROTHER FIELD AIRPORT... ROCK AND CAMBRIDGE. LAT...LON 3712 9733 3747 9732 3747 9653 3707 9653 TIME...MOT...LOC 0328Z 269DEG 32KT 3750 9705 3727 9706 WIND...HAIL 60MPH 0.75IN $$ KLEINSASSER
700 WWUS53 KICT 100338 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1038 PM CDT THU JUN 9 2011 KSC191-100346- /O.CAN.KICT.SV.W.0195.000000T0000Z-110610T0415Z/ SUMNER KS- 1038 PM CDT THU JUN 9 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SUMNER COUNTY IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF SUMNER COUNTY. LAT...LON 3711 9715 3747 9715 3747 9653 3707 9653 TIME...MOT...LOC 0336Z 269DEG 32KT 3747 9696 3724 9697 $$ KSC035-100415- /O.CON.KICT.SV.W.0195.000000T0000Z-110610T0415Z/ COWLEY KS- 1038 PM CDT THU JUN 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY COUNTY UNTIL 1115 PM CDT... AT 1031 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 50 TO 60 MPH WINDS AND PEA TO DIME SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DOUGLASS TO WINFIELD...MOVING EAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... ATLANTA...BURDEN...DEXTER AND CAMBRIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3711 9715 3747 9715 3747 9653 3707 9653 TIME...MOT...LOC 0336Z 269DEG 32KT 3747 9696 3724 9697 WIND...HAIL 60MPH 0.75IN $$ KLEINSASSER
493 WWUS53 KICT 100409 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1109 PM CDT THU JUN 9 2011 KSC035-100420- /O.EXP.KICT.SV.W.0195.000000T0000Z-110610T0415Z/ COWLEY KS- 1109 PM CDT THU JUN 9 2011 ...THE SEVERE THUNDERSTORM WARNING FOR COWLEY COUNTY WILL EXPIRE AT 1115 PM CDT... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED OUT OF THE WARNED AREA. LAT...LON 3711 9715 3747 9715 3747 9653 3707 9653 TIME...MOT...LOC 0410Z 269DEG 32KT 3741 9657 3718 9659 $$ KLEINSASSER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:29 PM CDT, 6 hours 45 minutes earlier.
Area forecast discussion, Jun 9, 3:29 PM CDT, 6 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 329 PM CDT THU JUN 9 2011 .DISCUSSION... THE MAIN FORECAST CONCERN IS THUNDERSTORM CHANCES TONIGHT AND THEN THE PLACEMENT OF THE COLD FRONT AND SUBSEQUENT TEMPERATURES. SYNOPSIS: A TROUGH AND ASSOCIATED DISTURBANCE IS MOVING ACROSS THE NORTHERN ROCKIES THIS AFTERNOON. ALONG THE EDGE OF THIS TROUGH...A FEW WEAKER DISTURBANCES ARE MOVING ACROSS THE CENTRAL PLAINS. THIS WILL HELP GIVE SUPPORT FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. AT THE SURFACE THE COLD FRONT WAS OVER SALINA DRAPING SOUTHWEST TOWARD PRATT AT 3PM. SOME SCATTERED SHOWERS AND THUNDERSTORMS MOVED ACROSS THE AREA EARLIER TODAY...BUT THEY DIMINISHED LEAVING SOME SCATTERED CLOUDS OVER EASTERN KANSAS. NEAR AND SOUTH OF THE FRONT TEMPERATURES HAVE REACHED INTO THE MID TO UPPER 90S...WHILE BEHIND THE FRONT 80S ARE WIDESPREAD. TONIGHT - EARLY FRIDAY: THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON/EARLY EVENING. WITH THE UPPER LEVEL SUPPORT FROM THE WAVE MOVING THROUGH AND PLENTIFUL CAPE (~2000 J/KG) AND SHEAR (~50 KTS). THE HIGH RESOLUTION MODELS HAVE BEEN CONSISTENT IN DEVELOPING THUNDERSTORMS ALONG AND AHEAD OF THE FRONT BETWEEN 22-01Z. THE MAIN CONCERN WILL BE LARGE HAIL AND STRONG WINDS. AS ANOTHER WAVE MOVES THROUGH THIS LATE TONIGHT AND INTO FRIDAY MORNING...MOISTURE TRANSPORT INCREASES...AND THERE IS A HINT THAT THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL KANSAS. FRIDAY - SATURDAY: THE FRONT WILL BEGIN TO MAKE FURTHER SOUTHWESTWARD PROGRESS DURING THE FRIDAY...BRINGING SOME RELIEF TO THE ABOVE NORMAL TEMPERATURES. THE TRICKY PART OF THE TEMPERATURES IS THE POSSIBLE DEVELOPMENT OF THUNDERSTORMS ALONG THE FRONT DURING THE DAY. CLOUD COVER AND RAIN COULD KEEP TEMPERATURES EVEN COOLER. BY FRIDAY NIGHT THE FRONT WILL HAVE PUSHED INTO SOUTHEASTERN KANSAS...MOVING THE MAIN PRECIPITATION AREA WITH IT. BY SATURDAY THE FRONT WILL RETURN BACK TO THE NORTH OVER WESTERN KANSAS. THE RESIDUAL BOUNDARY WILL KEEP THE PLENTIFUL MOISTURE TO THE NORTH AND EAST AND THE WARMER TEMPERATURES TO THE SOUTH AND EAST. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE DURING THE MORNING HOURS OVER SOUTHERN KANSAS AS ISENTROPIC LIFT/MOISTURE TRANSPORT INTERACTS WITH THE BOUNDARY. THIS AREA WILL SHIFT TO THE NORTH DURING THE DAY...WITH SOME SEVERE WEATHER POSSIBILITIES DURING THE AFTERNOON NEAR THE BOUNDARY. SUNDAY - THURSDAY: WARMER TEMPERATURES WILL RETURN TO THE REGION BY SUNDAY...AS WARM AIR ADVECTION INCREASES AND THE WARM FRONT MOVES NORTHWARD. TEMPERATURES IN THE MID TO UPPER 90S WILL BE POSSIBLE THROUGH THURSDAY. THE MEDIUM RANGE MODELS INDICATE THAT A RIDGE WILL BUILD IN SUNDAY/MONDAY...BUT THEN SHOW A DISTURBANCE MOVING THROUGH BY MONDAY NIGHT/TUESDAY. THERE HAVE BEEN SOME DISCREPANCIES WITH THE MEDIUM RANGE MODELS BY MID WEEK...BUT THE LATEST 12Z ECMWF HAS COME INTO BETTER ALIGNMENT WITH THE 12Z GFS. THIS SHOWS A WAVE MOVING THROUGH LATE TUESDAY BRINGING ANOTHER FRONT THROUGH. THUNDERSTORM DEVELOPMENT LOOKS TO STAY NORTH OF THE REGION...AND HAVE KEPT MUCH OF THE FORECAST DRY AT THIS TIME. BILLINGS && KCNU .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU THUNDERSTORMS IS THE MAIN PROBLEM THIS AFTERNOON AND OVERNIGHT. A FRONT EXTENDED FROM NEAR KDDC-KSLN. CONVECTION IS EXPECTED TO DEVELOP ALONG THIS FRONT BETWEEN 22Z AND 00Z. THIS CONVECTION SHOULD MOVE EAST AS THE FRONT STARTS TO HEAD THAT WAY THIS EVENING. INVERTED V SOUNDINGS SUGGEST A LARGE HIGH WIND THREAT WITH STORMS THIS EVENING. THE FRONT IS EXPECTED TO STALL FRIDAY MORNING...AROUND 15Z...AND EXTEND ALONG THE KANSAS TURNPIKE. ABOUT 100 MILES NORTHEAST OF THE FRONT...CIGS WILL BE VFR...WHICH WILL INCLUDE KRSL. LIKELIHOOD OF THIS AT KHUT AND KRSL IS LOWER. MORE STORMS EXPECTED ALONG THE FRONT FRIDAY EVENING. COOK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 67 87 65 82 / 40 20 30 50 HUTCHINSON 63 85 62 79 / 40 20 20 40 NEWTON 65 84 62 79 / 40 30 20 40 ELDORADO 65 86 64 81 / 40 30 30 40 WINFIELD-KWLD 69 92 66 84 / 40 20 30 50 RUSSELL 56 79 58 78 / 30 20 10 30 GREAT BEND 58 82 59 79 / 30 20 10 40 SALINA 61 80 60 79 / 40 30 10 20 MCPHERSON 62 83 62 79 / 40 20 10 40 COFFEYVILLE 70 90 68 85 / 40 30 40 40 CHANUTE 69 89 66 81 / 40 40 40 30 IOLA 68 86 65 80 / 40 40 40 30 PARSONS-KPPF 70 90 67 83 / 40 30 40 40 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 9, 9:25 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 925 PM CDT THU JUN 9 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-110230- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 925 PM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THE THREAT FOR SEVERE WEATHER WILL CONTINUE OVER PORTIONS OF SOUTH-CENTRAL AND SOUTHEAST KANSAS THROUGH ABOUT MIDNIGHT OR 1 AM. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS...ALONG WITH VERY HEAVY RAINFALL RATES AND LOCALIZED FLASH FLOODING. A FEW ADDITIONAL NON-SEVERE THUNDERSTORMS MAY REDEVELOP LATER TONIGHT GENERALLY WEST OF INTERSTATE 135. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES FOR THUNDERSTORMS WILL CONTINUE ON FRIDAY...WITH THE BETTER CHANCES AND POSSIBLY A FEW SEVERE STORMS FOR AREAS EAST OF THE KANSAS TURNPIKE. CHANCES FOR THUNDERSTORMS WILL REMAIN IN THE FORECAST INTERMITTENTLY THROUGH THE WEEKEND...WITH STRONG OR ISOLATED SEVERE STORMS POSSIBLE SATURDAY. CHANCES FOR THUNDERSTORMS WILL DIMINISH MONDAY THROUGH WEDNESDAY BEFORE RETURNING FOR THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THROUGH ABOUT MIDNIGHT OR 1 AM OVER PORTIONS OF SOUTH-CENTRAL AND SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ADK
In the hours before
Local storm report, Jun 9, 9:53 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
953 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL 7 SE HUTCHINSON 37.99N 97.82W
06/09/2011 E1.00 INCH RENO KS TRAINED SPOTTER
0522 PM HAIL 9 SE HUTCHINSON 37.97N 97.80W
06/09/2011 E0.88 INCH RENO KS TRAINED SPOTTER
0535 PM HAIL BURRTON 38.02N 97.67W
06/09/2011 E1.00 INCH HARVEY KS FIRE DEPT/RESCUE
0557 PM HAIL HAVEN 37.90N 97.78W
06/09/2011 E1.00 INCH RENO KS LAW ENFORCEMENT
0558 PM HAIL HAVEN 37.90N 97.78W
06/09/2011 E1.75 INCH RENO KS LAW ENFORCEMENT
0601 PM HAIL HAVEN 37.90N 97.78W
06/09/2011 E1.50 INCH RENO KS TRAINED SPOTTER
0630 PM HAIL MOUNT HOPE 37.87N 97.66W
06/09/2011 E2.75 INCH SEDGWICK KS TRAINED SPOTTER
0638 PM FUNNEL CLOUD 4 SW BENTLEY 37.85N 97.57W
06/09/2011 SEDGWICK KS NWS EMPLOYEE
BRIEF FUNNEL CLOUD REPORTED UNDERNEATH ROTATING WALL
CLOUD.
0638 PM HAIL MOUNT HOPE 37.87N 97.66W
06/09/2011 E4.25 INCH SEDGWICK KS TRAINED SPOTTER
TRAINED SPOTTER REPORTED MOSTLY GOLFBALL SIZE HAIL BUT A
FEW THE SIZE OF SOFTBALLS FELL.
0656 PM TORNADO 3 NW COLWICH 37.81N 97.58W
06/09/2011 SEDGWICK KS LAW ENFORCEMENT
TORNADO REPORTED AT 215TH AND 61ST.
0659 PM HAIL BENTLEY 37.89N 97.52W
06/09/2011 E1.75 INCH SEDGWICK KS FIRE DEPT/RESCUE
0659 PM TSTM WND GST BENTLEY 37.89N 97.52W
06/09/2011 E50.00 MPH SEDGWICK KS FIRE DEPT/RESCUE
0705 PM HAIL 3 W GARDEN PLAIN 37.66N 97.74W
06/09/2011 E1.25 INCH SEDGWICK KS TRAINED SPOTTER
0705 PM HAIL 2 N CHENEY 37.66N 97.78W
06/09/2011 E1.00 INCH SEDGWICK KS TRAINED SPOTTER
0705 PM TSTM WND GST 3 W COLWICH 37.78N 97.59W
06/09/2011 E70.00 MPH SEDGWICK KS EMERGENCY MNGR
0714 PM HAIL CHENEY 37.63N 97.78W
06/09/2011 E1.50 INCH SEDGWICK KS TRAINED SPOTTER
0718 PM HAIL 1 W CHENEY 37.63N 97.80W
06/09/2011 E1.25 INCH KINGMAN KS TRAINED SPOTTER
0723 PM HAIL 1 W CHENEY 37.63N 97.80W
06/09/2011 E1.00 INCH KINGMAN KS TRAINED SPOTTER
ON 23RD STREET SOUTH 1 INCH HAIL COVERING THE HAIL.
0731 PM TSTM WND GST 3 WSW PARK CITY 37.78N 97.37W
06/09/2011 E60.00 MPH SEDGWICK KS TRAINED SPOTTER
0735 PM TSTM WND GST 3 WSW PARK CITY 37.78N 97.37W
06/09/2011 E70.00 MPH SEDGWICK KS TRAINED SPOTTER
OFF DUTY NATIONAL WEATHER SERVICE EMPLOYEE REPORTED
ESTIMATED WINDS OF AT LEAST 70 MPH.
0735 PM TSTM WND GST 2 S PARK CITY 37.77N 97.32W
06/09/2011 E70.00 MPH SEDGWICK KS AMATEUR RADIO
0739 PM HAIL 3 W GARDEN PLAIN 37.66N 97.74W
06/09/2011 E1.25 INCH SEDGWICK KS TRAINED SPOTTER
0740 PM HAIL 3 WNW GODDARD 37.68N 97.63W
06/09/2011 E1.75 INCH SEDGWICK KS TRAINED SPOTTER
OCCURRED WITH 60 MPH WINDS.
0740 PM TSTM WND GST 3 WNW GODDARD 37.68N 97.63W
06/09/2011 E60.00 MPH SEDGWICK KS TRAINED SPOTTER
OCCURRED WITH GOLFBALL SIZE HAIL.
0741 PM HAIL 3 E MAIZE 37.77N 97.41W
06/09/2011 E1.00 INCH SEDGWICK KS TRAINED SPOTTER
INTERSTATE 235 AND MERIDIAN
0741 PM TSTM WND GST 3 E MAIZE 37.77N 97.41W
06/09/2011 E70.00 MPH SEDGWICK KS TRAINED SPOTTER
0743 PM TSTM WND DMG 1 W PARK CITY 37.80N 97.34W
06/09/2011 SEDGWICK KS TRAINED SPOTTER
STORM SPOTTER REPORTED DAMAGE TO GREEN HOUSE
0748 PM HAIL 10 N EL DORADO 37.97N 96.86W
06/09/2011 E0.50 INCH BUTLER KS TRAINED SPOTTER
0750 PM HAIL MID CONTINENT AIRPORT 37.66N 97.44W
06/09/2011 E1.00 INCH SEDGWICK KS NWS EMPLOYEE
QUARTER SIZED HAIL FELL AT THE NATIONAL WEATHER SERVICE
OFFICE.
0750 PM HAIL WEST WICHITA 37.69N 97.46W
06/09/2011 E1.50 INCH SEDGWICK KS NWS EMPLOYEE
ALSO REPORTED 50 MPH WINDS. OCCURRING AT CENTRAL AND
119TH.
0751 PM HAIL 1 W WEST WICHITA 37.69N 97.48W
06/09/2011 E1.75 INCH SEDGWICK KS TRAINED SPOTTER
OFF DUTY NWS EMPLOYEE REPORTS GOLF BALL SIZE HAIL.
0757 PM HAIL 2 W MID CONTINENT AIRPO 37.66N 97.48W
06/09/2011 E1.00 INCH SEDGWICK KS AMATEUR RADIO
0758 PM TSTM WND GST NORTHEAST WICHITA AND J 37.75N 97.22W
06/09/2011 M59.00 MPH SEDGWICK KS ASOS
0800 PM TSTM WND GST ANDOVER 37.69N 97.14W
06/09/2011 E70.00 MPH BUTLER KS EMERGENCY MNGR
0800 PM HAIL MID CONTINENT AIRPORT 37.66N 97.44W
06/09/2011 E1.00 INCH SEDGWICK KS NWS EMPLOYEE
QUARTER SIZE HAIL FELL AT THE NATIONAL WEATHER SERVICE
OFFICE.
0802 PM HAIL 4 W DOWNTOWN WICHITA 37.70N 97.42W
06/09/2011 E1.75 INCH SEDGWICK KS TRAINED SPOTTER
0802 PM TSTM WND GST BENTON 37.79N 97.11W
06/09/2011 E70.00 MPH BUTLER KS TRAINED SPOTTER
0804 PM TSTM WND DMG 1 W ANDOVER 37.69N 97.16W
06/09/2011 SEDGWICK KS PUBLIC
DAMAGE TO BACKYARD. FENCE IS BLOWN DOWN. 3-4 INCH TREES
SNAPED.
0810 PM HAIL EAST WICHITA 37.68N 97.26W
06/09/2011 E0.88 INCH SEDGWICK KS TRAINED SPOTTER
NEAR LINCOLN AND INTERSTATE 135.
0813 PM FLOOD WEST WICHITA 37.69N 97.46W
06/09/2011 SEDGWICK KS TRAINED SPOTTER
WATER COVERING ROADWAY NEAR 1700 NORTH MAIZE.
0814 PM HAIL 4 SE BENTON 37.75N 97.06W
06/09/2011 E1.00 INCH BUTLER KS TRAINED SPOTTER
0814 PM HAIL 5 SE BENTON 37.74N 97.04W
06/09/2011 E1.00 INCH BUTLER KS EMERGENCY MNGR
0815 PM HAIL EAST WICHITA 37.68N 97.26W
06/09/2011 E0.88 INCH SEDGWICK KS TRAINED SPOTTER
NEAR DOUGLAS AND GROVE.
0815 PM FLOOD 2 E DOWNTOWN WICHITA 37.69N 97.31W
06/09/2011 SEDGWICK KS PUBLIC
STREET IS FLOODED AND WATER IS GETTING INTO VEHICLES.
0816 PM HAIL EAST WICHITA 37.68N 97.26W
06/09/2011 E0.88 INCH SEDGWICK KS TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED NEAR LINCOLN AND INTERSTATE
135.
0826 PM TSTM WND GST 1 W WEST WICHITA 37.69N 97.48W
06/09/2011 E60.00 MPH SEDGWICK KS TRAINED SPOTTER
0826 PM TSTM WND GST 1 W WEST WICHITA 37.69N 97.48W
06/09/2011 E60.00 MPH SEDGWICK KS TRAINED SPOTTER
0827 PM HAIL EL DORADO 37.82N 96.86W
06/09/2011 E0.75 INCH BUTLER KS TRAINED SPOTTER
0827 PM TSTM WND GST EL DORADO 37.82N 96.86W
06/09/2011 E70.00 MPH BUTLER KS TRAINED SPOTTER
0830 PM HAIL EAST WICHITA 37.68N 97.26W
06/09/2011 E1.25 INCH SEDGWICK KS AMATEUR RADIO
AT PAWNEE AND K-15.
0832 PM TSTM WND GST 1 SSE EL DORADO 37.81N 96.85W
06/09/2011 E70.00 MPH BUTLER KS TRAINED SPOTTER
LARGE TREE BRANCH ACROSS A ROADWAY.
0833 PM TSTM WND GST 1 W EL DORADO 37.82N 96.88W
06/09/2011 E75.00 MPH BUTLER KS TRAINED SPOTTER
0834 PM TSTM WND GST EL DORADO 37.82N 96.86W
06/09/2011 E60.00 MPH BUTLER KS TRAINED SPOTTER
0839 PM HAIL 3 W MID CONTINENT AIRPO 37.66N 97.49W
06/09/2011 E0.25 INCH SEDGWICK KS TRAINED SPOTTER
0840 PM FLASH FLOOD 2 N DOWNTOWN WICHITA 37.72N 97.34W
06/09/2011 SEDGWICK KS PUBLIC
STREET FLOODING 1 TO 2 FEET DEEP NEAR 13TH AND BROADWAY.
0842 PM TSTM WND GST 7 N EL DORADO 37.92N 96.86W
06/09/2011 E50.00 MPH BUTLER KS EMERGENCY MNGR
0844 PM TSTM WND DMG TOWANDA 37.80N 97.00W
06/09/2011 BUTLER KS FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTS AWNINGS BLOWN OFF AND 2 INCH
DIAMETER TREES BROKEN.
0845 PM HEAVY RAIN 1 W WEST WICHITA 37.69N 97.48W
06/09/2011 M2.72 INCH SEDGWICK KS TRAINED SPOTTER
0845 PM TSTM WND GST LEON 37.69N 96.78W
06/09/2011 E65.00 MPH BUTLER KS EMERGENCY MNGR
0850 PM TSTM WND GST 8 SW LEON 37.61N 96.89W
06/09/2011 E60.00 MPH BUTLER KS EMERGENCY MNGR
0852 PM TSTM WND GST EL DORADO 37.82N 96.86W
06/09/2011 E70.00 MPH BUTLER KS TRAINED SPOTTER
70 MPH WINDS WITH PENNY HAIL.
0852 PM TSTM WND DMG EL DORADO 37.82N 96.86W
06/09/2011 BUTLER KS TRAINED SPOTTER
2 INCH DIAMETER TREE LIMBS DOWN
0853 PM TSTM WND DMG CLEARWATER 37.51N 97.50W
06/09/2011 SEDGWICK KS EMERGENCY MNGR
CITY OF CLEARWATER IS WITHOUT POWER.
0853 PM FLASH FLOOD 1 W MID CONTINENT AIRPO 37.66N 97.46W
06/09/2011 SEDGWICK KS TRAINED SPOTTER
SOUTHEAST CORNER OF MAIZE AND KELLOGG. COWSKIN CREEK IS
10 FEET FROM RADIO STATION AND IS HALF A FOOT FROM
FLOODING THE BUILDING.
0857 PM HAIL 4 N CLEARWATER 37.56N 97.51W
06/09/2011 E1.00 INCH SEDGWICK KS TRAINED SPOTTER
0906 PM TSTM WND GST 3 N ROSE HILL 37.61N 97.13W
06/09/2011 E60.00 MPH BUTLER KS EMERGENCY MNGR
0907 PM TSTM WND GST WICHITA MID CONTINENT A 37.66N 97.44W
06/09/2011 M58.00 MPH SEDGWICK KS ASOS
0908 PM HAIL 3 N ROSE HILL 37.61N 97.13W
06/09/2011 E0.75 INCH BUTLER KS EMERGENCY MNGR
0912 PM TSTM WND DMG CLEARWATER 37.51N 97.50W
06/09/2011 SEDGWICK KS STORM CHASER
18 INCH TREE LIMB DOWN OBSERVED BY A KWCH TELEVISION
STORM CHASER
0915 PM HAIL 1 W ANDOVER 37.69N 97.16W
06/09/2011 E1.00 INCH SEDGWICK KS STORM CHASER
0916 PM TSTM WND GST 2 N DERBY 37.58N 97.26W
06/09/2011 M62.00 MPH SEDGWICK KS AMATEUR RADIO
0921 PM FLASH FLOOD 3 N CLEARWATER 37.55N 97.50W
06/09/2011 SEDGWICK KS STORM CHASER
A LOT OF HIGH WATER REPORTED BY KWCH TELEVISION STORM
CHASER
0922 PM TSTM WND DMG TOWANDA 37.80N 97.00W
06/09/2011 BUTLER KS EMERGENCY MNGR
POWER LINES REPORTED DOWN IN TOWANDA.
0922 PM TSTM WND DMG 3 N ROSE HILL 37.61N 97.13W
06/09/2011 BUTLER KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS POWERLINES DOWN IN SIENNA
RANCH.
0922 PM TSTM WND DMG BENTON 37.79N 97.11W
06/09/2011 BUTLER KS EMERGENCY MNGR
POWERLINES REPORTED DOWN IN BENTON.
0924 PM FLASH FLOOD 3 NE WICHITA MID CONTIN 37.69N 97.40W
06/09/2011 SEDGWICK KS AMATEUR RADIO
WEST STREET FLOODED FROM KELLOGG TO ZOO BOULEVARD
0928 PM TSTM WND DMG AUGUSTA 37.69N 96.98W
06/09/2011 BUTLER KS EMERGENCY MNGR
2 FOOT DIAMETER TREE LIMBS DOWN
0929 PM HAIL 6 S AUGUSTA 37.61N 96.98W
06/09/2011 E0.88 INCH BUTLER KS EMERGENCY MNGR
0933 PM FLOOD ROSE HILL 37.57N 97.13W
06/09/2011 BUTLER KS LAW ENFORCEMENT
FLOODING REPORTED IN THE CITY
0939 PM TSTM WND DMG ROSE HILL 37.57N 97.13W
06/09/2011 BUTLER KS FIRE DEPT/RESCUE
FENCES AND POWER LINES DOWN
0948 PM HEAVY RAIN TORONTO 37.80N 95.95W
06/09/2011 M2.91 INCH WOODSON KS AMATEUR RADIO
FELL IN ONE HOUR. ALSO POWER IS OUT.
&&
ELDERLocal storm report, Jun 9, 9:55 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
955 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN MID CONTINENT AIRPORT 37.66N 97.44W
06/09/2011 M2.82 INCH SEDGWICK KS ASOS
&&
SGSSpecial weather statement, Jun 9, 9:56 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 956 PM CDT THU JUN 9 2011 KSZ095-096-100345- NEOSHO-WILSON- 956 PM CDT THU JUN 9 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NEOSHO AND WILSON COUNTIES... AT 954 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BUFFALO TO ALTOONA TO FREDONIA...AND MOVING EAST AT 35 MPH. WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. KETCHAM
Special weather statement, Jun 9, 10:07 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1007 PM CDT THU JUN 9 2011 KSZ072-100330- ALLEN- 1007 PM CDT THU JUN 9 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR ALLEN COUNTY... AT 1003 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEOSHO FALLS TO HUMBOLDT TO 5 MILES NORTHWEST OF CHANUTE...AND MOVING EAST AT 40 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. KETCHAM
Special weather statement, Jun 9, 10:09 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1009 PM CDT THU JUN 9 2011 KSZ094-100345- ELK- 1009 PM CDT THU JUN 9 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR ELK COUNTY... AT 1003 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 9 MILES EAST OF LATHAM...OR 22 MILES SOUTHWEST OF EUREKA...AND MOVING EAST AT 35 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KETCHAM
Local storm report, Jun 9, 10:11 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1011 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM FLASH FLOOD WEST WICHITA 37.69N 97.46W
06/09/2011 SEDGWICK KS PUBLIC
INTERSECTION OF WEST AND MAPLE IMPASSABLE DUE TO HIGH
WATER. RELAYED BY KAKE TV.
&&
ADKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:19 PM CDT | Tornado Warning | ICT | Butler, Sedgwick | 41 min |
| Jun 9, 7:25 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 34 min |
| Jun 9, 7:39 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Harvey, Marion | 66 min |
| Jun 9, 7:40 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 50 min |
| Jun 9, 7:48 PM CDT | Tornado Warning | ICT | Butler, Sedgwick | 42 min |
| Jun 9, 7:53 PM CDT | Tornado Warning | ICT | Butler, Sedgwick | 37 min |
| Jun 9, 8:01 PM CDT | Areal Flood Warning | ICT | Sedgwick | 34 min |
| Jun 9, 8:21 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Elk, Greenwood | 54 min |
| Jun 9, 8:24 PM CDT | Tornado Warning | ICT | Butler, Sedgwick | 31 min |
| Jun 9, 8:38 PM CDT | Flash Flood Warning | ICT | Sedgwick | 4 hr |
| Jun 9, 8:55 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick, Sumner | 65 min |
| Jun 9, 9:08 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Elk, Greenwood, Wilson, Woodson | 52 min |
| Jun 9, 9:11 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sumner | 47 min |
| Jun 9, 9:15 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Sedgwick, Sumner | 60 min |
| Jun 9, 9:26 PM CDT | Areal Flood Warning | ICT | Butler | 3 hr |
| Jun 9, 9:29 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 61 min |
| Jun 10, 6:20 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 55 min |
| Jun 10, 6:49 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho, Wilson | 56 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.